Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 3, NWS Flagstaff, AZ

February 13, 20084 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Feb 13, 2008, 12:45 PM MST for 4 counties in Arizona. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2008, 12:45 PM MST (19:45 UTC)
Expired
Feb 14, 2008, 4:00 PM MST
In force
27 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2008-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2008-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2543 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 131945
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1245 PM MST WED FEB 13 2008

...STRONG WINDS EXPECTED ACROSS NORTHERN ARIZONA TODAY AND THURSDAY...

.A PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TODAY AND TONIGHT
BRINGING PERIODS OF STRONG AND GUSTY WINDS. WINDS WILL BECOME
SOUTHWEST AT 15 TO 25 MPH WITH GUSTS OF 4O TO 45 MPH ACROSS
NORTHWESTERN PORTIONS OF ARIZONA THIS AFTERNOON. THE STRONG WINDS
WILL SPREAD INTO THE EASTERN PORTIONS OF ARIZONA THIS EVENING.
WINDS WILL BEGIN TO SUBSIDE LATE TONIGHT OVER THE NORTHWEST AND BY
LATE MORNING OVER THE EAST.

AT 1230 PM MST...WINDS WERE INCREASING ACROSS NORTHERN ARIZONA AND
SOUTHERN UTAH WITH GUSTS OF 30 MPH IN MANY LOCATIONS. WINDS WILL
CONTINUE TO INCREASE DURING THE REMAINDER OF THE AFTERNOON AND
THIS EVENING.

AZZ004>009-012-015-038-039-140115-
/O.NEW.KFGZ.WI.Y.0003.080213T1945Z-080214T0700Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-OAK CREEK AND SYCAMORE CANYONS-
BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
SEDONA...NAVAJO N.M.
1245 PM MST WED FEB 13 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

A PACIFIC COLD FRONT WILL APPROACH NORTHERN ARIZONA THIS
AFTERNOON AND EVENING BRINGING STRONG AND GUSTY WINDS TO THE
AREA. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 40 TO
45 MPH THIS AFTERNOON AND CONTINUING INTO THE EVENING. WINDS WILL
BEGIN TO SUBSIDE ACROSS THE AREA AFTER MIDNIGHT TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ011-013-014-016-017-040-140115-
/O.NEW.KFGZ.WI.Y.0003.080214T0300Z-080214T1900Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
1245 PM MST WED FEB 13 2008

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST
THURSDAY.

A PACIFIC COLD FRONT WILL APPROACH NORTHERN ARIZONA THIS
AFTERNOON AND EVENING BRINGING STRONG AND GUSTY WINDS TO THE
AREA. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 40 TO
45 MPH TO DEVELOP EARLY THIS EVENING AND CONTINUING OVERNIGHT.
WINDS WILL BEGIN TO SUBSIDE ACROSS THE AREA BY MIDDAY THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
6 follow-up statements
000 
WWUS75 KFGZ 140106
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
606 PM MST WED FEB 13 2008

...STRONG WINDS EXPECTED ACROSS NORTHERN ARIZONA TONIGHT AND
THURSDAY...

.A PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TONIGHT BRINGING
SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH. WINDS
WILL BEGIN TO SUBSIDE LATE TONIGHT OVER NORTHWEST ARIZONA AND BY
LATE THURSDAY MORNING OVER THE REMAINDER OF NORTHERN ARIZONA.

AZZ004>009-012-015-038-039-140700-
/O.CON.KFGZ.WI.Y.0003.000000T0000Z-080214T0700Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-OAK CREEK AND SYCAMORE CANYONS-
BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
SEDONA...NAVAJO N.M.
606 PM MST WED FEB 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

A PACIFIC COLD FRONT WILL APPROACH NORTHERN ARIZONA THIS
EVENING BRINGING STRONG AND GUSTY WINDS TO THE AREA. EXPECT
SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 45 MPH THROUGH 
THE EVENING. WINDS WILL BEGIN TO SUBSIDE AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ011-013-014-016-017-040-140915-
/O.CON.KFGZ.WI.Y.0003.080214T0300Z-080214T1900Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
606 PM MST WED FEB 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST THURSDAY. 

A PACIFIC COLD FRONT WILL APPROACH NORTHERN ARIZONA THIS
EVENING BRINGING STRONG AND GUSTY WINDS TO THE AREA. EXPECT
SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 45 MPH TO DEVELOP
EARLY THIS EVENING AND CONTINUE OVERNIGHT. WINDS WILL BEGIN TO
SUBSIDE BY MIDDAY THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 140658
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1158 PM MST WED FEB 13 2008

...STRONG WINDS EXPECTED ACROSS EAST CENTRAL ARIZONA UNTIL
THURSDAY AFTERNOON...

.A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING STRONG WINDS TO
EAST CENTRAL ARIZONA UNTIL THURSDAY AFTERNOON. SOME PEAK WIND
GUSTS REPORTED SO FAR WITH THIS STORM SYSTEM INCLUDE:

SOME WIND GUSTS REPORTED AS OF 1130 PM MST WEDNESDAY INCLUDE...

FLAGSTAFF AIRPORT .......... 44 MPH.
GRAND CANYON ............... 48 MPH. 
TUBA CITY................... 46 MPH.
WINSLOW..................... 38 MPH.
PAGE ....................... 40 MPH.

AZZ004>009-015-038-039-140800-
/O.EXP.KFGZ.WI.Y.0003.000000T0000Z-080214T0700Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
WESTERN MOGOLLON RIM-OAK CREEK AND SYCAMORE CANYONS-
BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
FLAGSTAFF...WILLIAMS...MUNDS PARK...SEDONA...NAVAJO N.M.
1158 PM MST WED FEB 13 2008

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT. 

WIND SPEEDS HAVE BEGUN TO SUBSIDE ACROSS NORTHWESTERN ARIZONA AS A
COLD FRONT MOVES THROUGH THE THE REGION...THEREFORE THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

AZZ012-141500-
/O.EXT.KFGZ.WI.Y.0003.000000T0000Z-080214T1900Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY
1158 PM MST WED FEB 13 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM MST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM MST THURSDAY. 

STRONG WINDS WILL CONTINUE ALONG THE EASTERN MOGOLLON RIM...CHUSKA
MOUNTAINS...AND LITTLE COLORADO RIVER VALLEY AS A PACIFIC COLD
FRONT APPROACHES. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS AROUND 45 MPH TO CONTINUE OVERNIGHT. WINDS WILL BEGIN TO
SUBSIDE BY MIDDAY THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ011-013-014-016-017-040-141500-
/O.CON.KFGZ.WI.Y.0003.000000T0000Z-080214T1900Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
1158 PM MST WED FEB 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST THURSDAY. 

STRONG WINDS WILL CONTINUE ALONG THE EASTERN MOGOLLON RIM...CHUSKA
MOUNTAINS...AND LITTLE COLORADO RIVER VALLEY AS A PACIFIC COLD
FRONT APPROACHES. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS AROUND 45 MPH TO CONTINUE OVERNIGHT. WINDS WILL BEGIN TO
SUBSIDE BY MIDDAY THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 141158
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
458 AM MST THU FEB 14 2008

...STRONG WINDS EXPECTED ACROSS EAST CENTRAL ARIZONA UNTIL
THURSDAY AFTERNOON...

.A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING STRONG WINDS TO
EAST CENTRAL ARIZONA THROUGH THIS AFTERNOON. SOME PEAK WIND GUSTS
REPORTED AS OF 430 AM MST INCLUDE:

TUBA CITY.................. 46 MPH.
SAINT JOHNS................ 45 MPH. 
WINSLOW.................... 38 MPH. 
WINDOW ROCK................ 37 MPH.

AZZ014-017-141900-
/O.EXT.KFGZ.WI.Y.0003.000000T0000Z-080214T2300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP
458 AM MST THU FEB 14 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON.

STRONG WINDS WILL CONTINUE ALONG EASTERN PORTIONS OF THE LITTLE
COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS AS A PACIFIC COLD
FRONT APPROACHES. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS TO AROUND 45 MPH TO CONTINUE THROUGH THIS AFTERNOON. WINDS
WILL BEGIN TO SUBSIDE BY EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ011>013-016-040-141900-
/O.CON.KFGZ.WI.Y.0003.000000T0000Z-080214T1900Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...HEBER...HAPPY JACK...
FOREST LAKES...DILKON...KYKOTSMOVI
458 AM MST THU FEB 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. 

STRONG WINDS WILL CONTINUE ALONG THE EASTERN MOGOLLON RIM...
LITTLE COLORADO RIVER VALLEY...AND THE CHUSKA MOUNTAINS AS A
PACIFIC COLD FRONT APPROACHES. EXPECT SOUTHWEST WINDS OF 15 TO 25
MPH WITH GUSTS AROUND 45 MPH THROUGH MIDDAY...WITH DECREASING
WINDS DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 141619
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
919 AM MST THU FEB 14 2008

...STRONG WINDS EXPECTED ACROSS EASTERN ARIZONA UNTIL
THIS AFTERNOON...

.A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING STRONG WINDS TO
EAST CENTRAL ARIZONA THROUGH THIS AFTERNOON. SOME PEAK WIND GUSTS
REPORTED AS OF 430 AM MST INCLUDE:

TUBA CITY.................. 46 MPH. 
SAINT JOHNS................ 45 MPH. 
WINSLOW.................... 38 MPH. 
WINDOW ROCK................ 37 MPH.

AZZ011>013-016-040-141730-
/O.CAN.KFGZ.WI.Y.0003.000000T0000Z-080214T1900Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...HEBER...HAPPY JACK...
FOREST LAKES...DILKON...KYKOTSMOVI
919 AM MST THU FEB 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE SHIFTED TO THE NORTHWEST AND DECREASED SPEED
THIS THIS MORNING...THUS THE WIND ADVISORY HAS BEEN CANCELLED.

$$

AZZ014-017-142300-
/O.CON.KFGZ.WI.Y.0003.000000T0000Z-080214T2300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP
919 AM MST THU FEB 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

STRONG WINDS WILL CONTINUE ALONG EASTERN PORTIONS OF THE LITTLE
COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS AS A PACIFIC COLD
FRONT APPROACHES. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS TO AROUND 45 MPH TO CONTINUE THROUGH THIS AFTERNOON. WINDS
WILL BEGIN TO SUBSIDE BY EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 141819
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1119 AM MST THU FEB 14 2008

...STRONG WINDS TO CONTINUE ACROSS EASTERN ARIZONA THIS
AFTERNOON...

.A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING STRONG WINDS TO
EAST CENTRAL ARIZONA THIS AFTERNOON. SOME PEAK WIND GUSTS
REPORTED AS OF 1100 AM MST INCLUDE:

SAINT JOHNS................ 45 MPH. 
WINSLOW.................... 38 MPH. 
WINDOW ROCK................ 37 MPH.
SHOW LOW................... 52 MPH.

AZZ014-017-142300-
/O.CON.KFGZ.WI.Y.0003.000000T0000Z-080214T2300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP
1119 AM MST THU FEB 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

STRONG WINDS WILL CONTINUE ALONG EASTERN PORTIONS OF THE LITTLE
COLORADO RIVER VALLEY. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS TO AROUND 45 MPH TO CONTINUE THROUGH THIS AFTERNOON. WINDS
WILL BEGIN TO SUBSIDE BY EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 142246
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
346 PM MST THU FEB 14 2008


AZZ014-017-150000-
/O.EXP.KFGZ.WI.Y.0003.000000T0000Z-080214T2300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP
346 PM MST THU FEB 14 2008

...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON. 

WINDS ACROSS THE ADVISORY AREA HAVE BEGUN TO DIMINISH AND NO
LONGER EXCEED ADVISORY THRESHOLDS...THUS THE ADVISORY WILL BE
ALLOWED TO EXPIRE.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 13, 9:20 AM MST, 3 hours 25 minutes earlier.

Area forecast discussion, Feb 13, 9:20 AM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
920 AM MST WED FEB 13 2008

.SYNOPSIS...EXPECT BREEZY AND DRY CONDITIONS TODAY WITH CONTINUED
WARM AFTERNOON TEMPERATURES. A STRENGTHENING STORM SYSTEM WILL
BRING WINDY CONDITIONS TO THE REGION LATE THIS AFTERNOON THROUGH
EARLY THURSDAY. THIS STORM WILL BRING SIGNIFICANT SNOWFALL TO MANY
AREAS OF NORTHERN ARIZONA THURSDAY AND THURSDAY NIGHT...WITH LOW
ELEVATION RAIN SHOWERS. DRY CONDITIONS AND A WARMING TREND WILL
RETURN FOR THE WEEKEND.

&&

.DISCUSSION...A MAJOR STORM SYSTEM IS BEARING DOWN ON ARIZONA FROM
THE NORTHWEST TODAY. THE FARTHEST WEST SOLUTIONS FROM YESTERDAY AND
LAST NIGHT WILL LIKELY VERIFY BASED ON WATER VAPOR IMAGERY AND 12Z
SONDE DATA. WE WILL NEED TO MAKE QUITE A FEW CHANGES TO THE CURRENT
FORECAST...UPDATES WILL COME OUT LATER THIS MORNING...AND IN THE
AFTERNOON.

THE MAIN FORECAST ISSUES WILL BE SNOWFALL...WIND ADVISORIES...AND
VERY COLD TEMPERATURES. THIS SYSTEM WILL HAVE SEVERAL PHASES AS IT
DEEPENS AND CLOSES OFF OVER THE SOUTHERN GREAT BASIN LATER TODAY.
FOR OUR AREA...WINDS AHEAD OF THE FRONT WILL STRENGTHEN RAPIDLY THIS
AFTERNOON AND THROUGH THE NIGHT. WE WILL BE CONSIDERING WIND
ADVISORIES FOR ZONES FROM FLAGSTAFF NORTHWESTWARD INTO THE EVENING.

THE MAIN FRONTAL BAND WILL MOVE INTO NORTHWEST ARIZONA THIS EVENING
AND WILL REACH FLAGSTAFF AROUND 12Z. THIS FRONTAL BAND WILL BE
STRONG AND WILL CONTAIN SEVERAL HOURS OF HEAVY SNOWFALL. THE LOW
CONSOLIDATES AND SETS UP NEAR KIGM AFTER 12Z...IT WILL THEN SLOWLY
MEANDER ACROSS THE STATE THROUGH FRIDAY. THERE IS STRONG POTENTIAL
FOR HEAVY SNOWFALL WITH THIS SYSTEM...AS WELL AS VERY COLD AND
WINDY CONDITIONS CAUSING BLOWING AND DRIFTING SNOW. WE WILL MOST
LIKELY BE ISSUING SNOW ADVISORIES OR BETTER BY THE AFTERNOON
PACKAGE.

STAY TUNED FOR UPDATES FROM OUR OFFICE AS THE DAY PROGRESSES
CONCERNING THIS STORM SYSTEM. PETERSON.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT INCREASING WINDS THIS
AFTERNOON...BECOMING SW 15-25KTG35KT. A STRONG COLD FRONT WILL ENTER
NW AZ AFT 00Z MOVING SWD TO A KPRC-KFLG-KRQE LINE AOA 12Z THURSDAY.
SNOW WILL ACCOMPANY THE FRONT...WITH AREAS OF IFR CIGS AND
VSBY...AND LOCAL LIFR CONDITIONS OVER THE HIGHER TERRAIN. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Feb 13, 6:00 AM MST, 6 hours 45 minutes before
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
600 AM MST WED FEB 13 2008

AZZ004>018-037>040-140700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
600 AM MST WED FEB 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

AN APPROACHING PACIFIC STORM SYSTEM WILL BRING INCREASINGLY STRONG
SOUTHWESTERLY WINDS BEGINNING THIS AFTERNOON...WITH GUSTS UP TO 40
MPH POSSIBLE FROM FLAGSTAFF NORTHWESTWARD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE INTO THE STATE
THURSDAY...SPREADING RAIN...SNOW...AND MUCH COLDER TEMPERATURES
ACROSS THE REGION. THE STORM SYSTEM IS EXPECTED TO AFFECT NORTHERN
ARIZONA UNTIL FRIDAY. MOST AREAS ABOVE 6000 FEET FROM THE MOGOLLON
RIM NORTHWARD WILL LIKELY RECIEVE AROUND 3 TO 5 INCHES OF
SNOWFALL...WITH LOCALLY UP TO AROUND 8 INCHES POSSIBLE. BELOW 6000
FEET...ACCUMULATIONS GENERALLY LESS THAN 2 INCHES ARE EXPECTED.
WINDY CONDITIONS WILL CAUSE SOME BLOWING AND DRIFTING OF SNOW...AS
WELL AS LOW WIND CHILL TEMPERATURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 2:56 PM MSTSnow AdvisoryFGZApache, Coconino, Gila, Navajo, Yavapai24 hr
Feb 13, 2:56 PM MSTWinter Storm WatchFGZApache, Coconino, Gila, Navajo24 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.